Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

barbarac

ace inhibitors/cough

Recommended Posts

barbarac

I was on several blood pressure meds. but with the cost of my meds through insurance more than doubling at the first of the year, I told Dr. I wanted to go to as many generic as possible. He switched me to Lisinopril (Ace Inhibitor) instead of I think Diovan (ARB). (IF I sound confused, I am. He switched several at one time and I am not positive which for which). At the time he switched he said "you won't like this". Said I was on ACE inhibitors before and didn't like the nagging cough.

 

Cough is back and driving me crazy. Not positive it is the med. or just allergies or what. When enough goes wrong, and you are switching meds constantly, you tend to get confused--at least I do.

 

So question is. Does anyone know of a generic ace inhibitor that doesn't seem to have the coughing effect? Sort of feel both my Dr.'s (GP and endo) are losing patience with me questioning and changing all the time. All I want is some type of medication regime that I can stay with and quit throwing expensive name brands out, but that don't have worse side effects. This cough is driving me crazy. By the evening my head hurts. Can't talk on the phone, and what happens when I need to go to dentist, etc. I do not want to walk around hacking all the time like a bad smoker.

 

Any sugggestions. I am hoping there is a pharmacist or Dr. out there someplace that can slip me some advice on te side without me aggravating the Dr. again.

Share this post


Link to post
Share on other sites
Lilly164

Lisinopril 10 mgm did that for me too. So I changed. Now using 5 mgm Benicar. I have wondered if 5 mgm of Lisinopril would work as well and not have the cough side effect.

 

Sorry I can't answer your question. Benicar is a tie

 

Lillyr 2 or 3.

Share this post


Link to post
Share on other sites
poodlebone

I think different medications might not work the same for everyone. I was on fosinopril for a year and had no side effects, but that doesn't mean you won't have any. My BP was never too high to begin with and after a year on the pump and losing weight I was taken off the medication (stopped Lipitor too, never had any of the common side effects from that either).

Share this post


Link to post
Share on other sites
Mich

The cough is annoying. I took Lisinopril for 20 years with no problem, but when a specialist doubled my dose, I began to cough. A little at first, then it developed into a cough that concluded in gagging.

 

My regular doc switched me to an ARB which does the same thing as an ACE inhibitor, but in a different way. It's Diovan and I've had no further problems with coughing unless I catch a cold.

 

Good luck!

 

Mich

Share this post


Link to post
Share on other sites
Alaska

I'm on Lisinopril and I got the cough right after starting on it..the cough got worse and worse over the past year and then one day it stopped......have no idea why.

You read the information and they SAY only 2% of all people are affected with a cough. The ba**ards are lieing through thier teeth.

Share this post


Link to post
Share on other sites
patricia52

I developed the cough from lisinopril and the doctor did not want to change med. I asked the pharmacist if there was another ace inhibitor the would not make me cough. He told me that usually if you had a cough from one of the ace inhibitors they all would make you cough. I stopped taking the lisinopril and pitch a fit with the doctor. She finally prescribed atacand. I have not had a cough since. Atacand is expensive.

Share this post


Link to post
Share on other sites
Debbie Sue

I used to be on Lisinopril, developed the cough right off the bat. Now I'm back on Benicar HCT and no cough plus stabilized BP.

Share this post


Link to post
Share on other sites
jkane13

I usually don't get side effects, or don't notice them. But 5 mg of lisinopril,and I coughed about an hour after taking it. Happened for about 15-20 minutes. Happened for the first 3 days like clock work! It has gotten less since then. This is week number 2, and I didn't cough at all yet today. I am hoping it was just short term.

Share this post


Link to post
Share on other sites
moorejames

I was fine on an Ace Inhibitor for years until they increased me to the max dose. The persitent cough started a few months later and didn't stop until I switched to diovan.

Share this post


Link to post
Share on other sites
Scrabblechick

Thank goodness, I have not had any problems with enalapril, which is an ACE inhibitor. Living in the Tennessee Valley with all the allergens around here, I doubt I'd notice. LOL. Something's always blooming, or shedding, or doing something that causes some kind of cough.

 

However, I have seen others on the DF who have had issues with this. Sometimes, you just have to hunt around to find the medication that works best for you, personally.

Share this post


Link to post
Share on other sites
Alaska

ACE inhibitors also have other side affects which cab be just as bothersome if not more. There has to be a better way of getting BP down and better function of kidneys without all these side affects

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.